Dermatology Community
LICHEN PLANUS, BUT WAS TOLD WAS REACTION TO DOXYCYCLINE
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

LICHEN PLANUS, BUT WAS TOLD WAS REACTION TO DOXYCYCLINE

Hello, was wounded in combat in Afghanistan, and suffered some multiple injuries, mostly brain damage, about two months ago. While i was at the hospital in Afghanistan (Bagram) i had severe itching in my genital area, and my mouth. Soon after when i had arrived in Germany it had gotten much much worse and had turned into mucas membrane lesions,bleeding, puss, rashes, and blisters all throughout multiple areas. The dermatologist in germany told me it was a skin reaction to a being allergic to Doxycycline, even though i had not taken it for 4 -6 weeks before, he still insisted it was that and gave me two different ointments to put on. When i got back to the United States, i had a biopsy done as well as a prescription for numerous ointments to help with the pain/rashing.  It soon had gone away and just left a few scars. That was about 3 weeks ago. Just this past few days, an area around my genitals have started to itch severly, as well as the area around my butt. Multiple lesions have started to show up, and the area around my mouth is very sore and started to show signs of sores growing , as well as one small lesion in my mouth .  I read the report that came from the biopsy and it said that they thought it was a allergic reaction to the Doxycycline as well, except for if it came back they would have to say it was Lichen planus. It has now been over 3 months since i have taken that medication, so i am convinced its not that. What is it? I hopefully am getting an appointment with dermatology soon, and is there anyway it could be linked to a brain lesion that was found on my temporal lobe, that some are saying could be MS???

Please i am deeply concerned,
Thank You,
-Ron
Related Discussions
9 Comments Post a Comment
Blank
535822_tn?1389452880
Could be plain old 'Urticaria' and you are allergic to something, are you taking any other medications as some pain meds aswell as penicillin can cause Hives (Urticaria) Do they come up for no reason kind of white on a red background buring and itching, get some Aloe Vera Gel I got it from Trader Joes and it really soothes it may help it till you get some help at the Dermatologists,, if it is an allergy you will have to track it down. I hope you are feeling better from your wounds now I am sorry you were injured and hope you have Family around to help you get through it.let us know how you are doing, we have a Military Forum on Med Help.
Blank
Avatar_m_tn
Hi

I am so sorry to hear of your pain and discomfort. Feeling that one is not getting a straight answer is so frustrating and I hope you have since had a clear discussion with your doctor.

I suffer from Lichen planopilaris (same as lichen planus but on the scalp). Unfortunately, the medications you name can have delayed side effects. Lichen planus has no clear rules and can recur or disappear with no apparent reason. It is the most frustrating skin condition and very difficult to control. As far as I am aware there is no actual cure.

I hope this helps even a little and that you feel you can discuss this openly with your doctor. Nothing in your post implied to me that your doctors are in any way withholding the truth from you. Lichen Planus is incurable and random. Take care and good luck.
Blank
Avatar_m_tn
But the fact that you had sores,pus,mucus membrane involvement tells me that you had a fixed drug eruption, possibly to doxy, otherwise called erythema multiforme.LP is unlikely from your history.
Blank
Avatar_f_tn
Im in the same boat. I had an extreme reaction after a course of doxycycline for sinus issues in the fall and started having extreme issues. Prior to then, id had an endometrial biopsis with unexpected dialation I found out was for no reason which was giving me mild yeast like symptoms the last two years. After the antibiotic, I have had no relief with treatments.

I am so frustrated as well. Im also not sure it is really lichen planus as all docs keep passing the buck to a different doc. It took me selfdiagnosing the wrist/ankles rash ive had a few times since 12 and piecing together this might be the same internally when it flared all over my wrists and legs after antibiotic. Ive tested positive for lymes, diagnosed with fibromyaligia at 14, but doc thinks beginning of rheumatoid arthritis. Cheating husband gave me hsv1 and hpv. Oddly, my issues started after we were back together briefly as well(only bc financially had to:(
Doc said not reaction to antibiotic so why the flare up then. New virus triggering an immune response? Could be reaction to him giving me hsv1 herpes two years ago?  There are so many herpes viruses and society acts like no big deal despite it being and epidemic and it can do more than they say. Could it be a variant strain? I keep feeling like this could be some virus they don't know about.
Anyway, I am so sorry for all you went through. Love to hear how you are doing.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India